Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 19, NWS Caribou, ME

December 6, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Dec 6, 2006, 5:28 PM EST for Hancock County, Washington County, Maine. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2006, 5:28 PM EST (22:28 UTC)
Expired
Dec 7, 2006, 4:00 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 062228
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
528 PM EST WED DEC 6 2006

...STRONG SOUTHWEST WINDS ALONG THE COAST TONIGHT INTO THURSDAY
   MORNING...

.A STRONG SOUTHWESTERLY FLOW WILL BRING SOME STRONG WINDS OVER THE
COASTAL REGION INTO EARLY THURSDAY MORNING AS A WARM FRONT LIFTS
ACROSS THE REGION.  

MEZ029-030-070500-
/O.NEW.KCAR.WI.Y.0019.061206T2228Z-061207T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
528 PM EST WED DEC 6 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS ON THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED WITH
GUSTS AS HIGH AS 50 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND
DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. A FEW OLDER AND
WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE
POSSIBLE.

$$

HEWITT
2 follow-up statements
000 
WWUS71 KCAR 070336
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1036 PM EST WED DEC 6 2006

...GUSTY SOUTHWEST WINDS CONTINUE ALONG THE COAST OVERNIGHT INTO
   THURSDAY MORNING...

.A STRONG SOUTHWESTERLY FLOW WILL BRING SOME STRONG WIND GUSTS OVER
THE COASTAL REGION INTO EARLY THURSDAY MORNING AS A COLD FRONT FRONT
APPROACHES THE REGION FROM THE WEST.

MEZ029-030-070900-
/O.CON.KCAR.WI.Y.0019.000000T0000Z-061207T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1036 PM EST WED DEC 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED THROUGH EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED
WITH GUSTS AS HIGH AS 50 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR
WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER
AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE
POSSIBLE.

$$

HEWITT
000 
WWUS71 KCAR 070910
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
410 AM EST THU DEC 7 2006


MEZ029-030-071015-
/O.EXP.KCAR.WI.Y.0019.000000T0000Z-061207T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
410 AM EST THU DEC 7 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO
10 TO 15 MPH ACROSS THE ADVISORY AREA.


$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 6, 3:43 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 6, 3:43 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EST WED DEC 6 2006

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE STATE FROM THE WEST LATE TONIGHT
AND EARLY THURSDAY. THIS FRONT WILL CROSS THE STATE THURSDAY
AFTERNOON. A SECONDARY COLD FRONT WILL CROSS THE REGION THURSDAY
NIGHT FOLLOWED BY COLD AND BLUSTERY WEATHER ON FRIDAY.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...
RADAR MOSAIC SHOWS AN AREA OF LIGHT SNOW CURRENTLY MOVING ACROSS
NORTHERN AND EASTERN AREAS AT TIME. THIS IN ASSOCIATION WITH THE
WEAK WARM ADVECTION ALOFT. EXPECT THE STEADIER SNOW TO MOVE EAST
OF THE FORECAST AREA EARLY THIS EVENING. COULD SEE AN INCH OR TWO
OF SNOW ACROSS NORTHERN AREAS THIS EVENING WITH LITTLE OR NO
ACCUMULATION ELSEWHERE. EXPECT TEMPERATURES TO RISE OVERNIGHT IN
THE WARM ADVECTION SO NOT NEARLY AS COLD AS LAST NIGHT.

ON THURSDAY A COLD FRONT WILL APPROACH FROM THE WEST AND THEN
CROSS THE REGION DURING THE AFTERNOON. EXPECT TEMPERATURES ON
THURSDAY AHEAD OF THE FRONT TO REACH THE LOW TO MID 30S NORTH AND
UPPER 30S TO LWR 40S DOWNEAST. THE FRONT WILL BE ACCOMPANIED BY
SOME SNOW SHOWERS ACROSS THE NORTH AND RAIN SHOWERS DOWNEAST.

FOR THURSDAY NIGHT A SECONDARY COLD FRONT WILL MOVE DOWN ACROSS
THE REGION FROM THE NORTHWEST. THIS SECONDARY FRONT MAY BE
ACCOMPANIED BY SOME SNOW SHOWERS ESPECIALLY ACROSS THE NORTH.

FRIDAY WILL BE A COLD AND BLUSTERY DAY AS STRONG COLD ADVECTION
CAN BE EXPECTED. TEMPERATURES DURING FRIDAY WILL NOT RISE MUCH
BUT IN FACT WILL BE NEARLY STEADY OR SLOWLY FALL THROUGH THE DAY.
THERE COULD ALSO BE SOME SNOW SHOWERS ESPECIALLY ACROSS NORTHERN
AREAS BUT SKIES SHOULD BECOME P/CLOUDY DOWNEAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
STRONG HIGH PRESSURE WILL PERSIST TO THE SOUTH OF NEW ENGLAND THRU
SUNDAY NIGHT. A WEAK TROF WILL MOVE ACROSS THE STATE EARLY MONDAY.
HIGH PRESSURE IS EXPECTED TO RETURN TO THE REGION LATER MONDAY
INTO TUESDAY. 00Z SATURDAY THRU 06Z SUNDAY: HAVE KEPT CHANCE POPS
IN THE NORTH AT THE BEGINNING OF THIS PERIOD AS SNOW SHOWERS ARE
POSSIBLE WITH STRONG AND COLD FLOW OFF THE ST LAWRENCE. HAVE NOT
MADE ANY MODIFICATIONS TO TEMPERATURE OR DEW POINT FROM PREVIOUS
FORECAST. WINDS HAVE BEEN INITIALIZED WITH THE GFS...HOWEVER
SPEEDS WERE INCREASED FRIDAY NIGHT TO COMPENSATE FOR THE COLD AIR
MASS SPREADING ACROSS THE REGION. ONLY SLIGHT MANUALLY
MODIFICATIONS WERE MADE TO THE SKY AND POPS TO BETTER FIT THE
NEIGHBORING OFFICE. 06Z SUNDAY THRU TUESDAY: HAVE INITIALIZED ALL
GRIDS WITH HPC GUIDANCE. HAVE LOWERED SKY AND POP NUMBERS MONDAY
INTO EARLY TUESDAY TO WITH HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST. ONLY OTHER MODIFICATIONS MADE TO HPC GUIDANCE WAS TO
BETTER FIT NEIGHBORING OFFICE.

&&

.AVIATION /20Z-18Z/...
EXPECT MVFR AND SOME IFR ACROSS THE NORTHERN TAF SITES DUE TO
REDUCED VSBYS AND CEILINGS IN SNOW OR SNOW SHOWERS. OTHERWISE
EXPECT VFR WITH POSSIBLY SOME MVFR CEILINGS AT KBGR AND KBHB
TONIGHT.

&&

.MARINE...
SHORT TERM: WILL CONTINUE WITH THE SCA TONIGHT IN THE SW FLOW
AHEAD OF THE COLD FRONT. HAVE ALSO EXTENDED THE SCA THROUGH
THURSDAY AS ALTHOUGH WINDS MAY DROP OFF A BIT IN THE AFTERNOON THE
SEAS WILL REMAIN ABOVE SCA LEVELS. EXPECT THE POTENTIAL FOR GALE
CONDITIONS DURING FRIDAY IN THE STRONG COLD AIR ADVECTION PATTERN.

LONG TERM: HAVE INITIALIZED WIND GRIDS WITH THE GFS...HOWEVER HAVE
INCREASED WIND SPEEDS FRIDAY NIGHT DUE TO THE COLD NORTHWEST FLOW.
WNA WAVE WATCH III LOOKS GOOD...EVEN FRIDAY NIGHT WITH FORECASTED
WIND SPEED A LITTLE STRONGER THAN WAVE MODEL GUIDANCE...SO HAVE
NOT MADE ANY MANUALLY CHANGES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR ANZ050.

&&

SHORT TERM/MARINE...DUDA
LONG TERM/MARINE...MIGNONE
AVIATION...DUDA/WEITLICH
Hazardous weather outlook, Dec 6, 4:33 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
433 AM EST WED DEC 6 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-071100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
433 AM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW LATER TODAY THROUGH TONIGHT COULD PRODUCE 1 TO 2 INCHES
OF ACCUMULATION ACROSS MAINLY THE NORTH AND MOUNTAINS...WITH LITTLE
OR NO ACCUMULATION ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UP TO AN INCH OF ADDITIONAL SNOW IS POSSIBLE ACROSS THE NORTH AND
MOUNTAINS THURSDAY. GUSTY WINDS ARE POSSIBLE ACROSS THE REGION
FRIDAY. THERE WILL BE ANOTHER CHANCE OF LIGHT SNOW AND SNOW SHOWERS
ACROSS MAINLY THE NORTH AND MOUNTAINS LATER SATURDAY AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NORCROSS

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.